Translator Disclaimer
2001 Topological geodesics and virtual rigidity
Louis Funar, Siddhartha Gadgil
Algebr. Geom. Topol. 1(1): 369-380 (2001). DOI: 10.2140/agt.2001.1.369

Abstract

We introduce the notion of a topological geodesic in a 3–manifold. Under suitable hypotheses on the fundamental group, for instance word-hyperbolicity, topological geodesics are shown to have the useful properties of, and play the same role in several applications as, geodesics in negatively curved spaces. This permits us to obtain virtual rigidity results for 3–manifolds.

Citation

Download Citation

Louis Funar. Siddhartha Gadgil. "Topological geodesics and virtual rigidity." Algebr. Geom. Topol. 1 (1) 369 - 380, 2001. https://doi.org/10.2140/agt.2001.1.369

Information

Received: 4 April 2001; Accepted: 1 June 2001; Published: 2001
First available in Project Euclid: 21 December 2017

zbMATH: 0978.57003
MathSciNet: MR1835262
Digital Object Identifier: 10.2140/agt.2001.1.369

Subjects:
Primary: 20F67, 57M10
Secondary: 57M50

Rights: Copyright © 2001 Mathematical Sciences Publishers

JOURNAL ARTICLE
12 PAGES


SHARE
Vol.1 • No. 1 • 2001
MSP
Back to Top